Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 160, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 4, 2013, 11:07 PM EDT for Elbert County, Madison County, Oglethorpe County, Georgia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 11:07 PM EDT (03:07 UTC)
- Expired
- Jul 5, 2013, 10:17 AM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Elbert County, GA, Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Broad River in GA above Carlton (CARG1). The gauge peaked at 14.34 ft at Jul 6, 2013, 8:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02191300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
353 WGUS42 KFFC 050307 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 PM EDT THU JUL 4 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC105-195-221-051707- /O.NEW.KFFC.FL.W.0160.130705T0307Z-130707T1500Z/ /CARG1.1.ER.130705T0244Z.130706T0000Z.130707T0900Z.UU/ 1107 PM EDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BROAD RIVER NEAR CARLTON. * FROM THIS EVENING UNTIL SUNDAY MORNING. * AT 10 PM THURSDAY THE STAGE WAS 12.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 18 FEET...MINOR FLOODING WILL EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK NEAR THE GAGE WILL BECOME FLOODED. A LARGE PORTION OF ROY WOOD ROAD WILL BE FLOODED WITH SEVERAL FEET OF WATER AND THE BROAD RIVER OUTPOST FOR CANOES AND KAYAKS LOCATION WILL BE UNDER WATER. FLOODING OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF ROY WOOD ROAD WILL CONTINUE TO EXPAND. $$
2 follow-up statements
713 WGUS82 KFFC 050959 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EDT FRI JUL 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES GAC117-121-052359- /O.EXT.KFFC.FL.W.0155.000000T0000Z-130706T2230Z/ /APHG1.1.ER.130703T0230Z.130705T0330Z.130706T1630Z.NO/ 559 AM EDT FRI JUL 5 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SATURDAY EVENING. * AT 5AM FRIDAY THE STAGE WAS 7.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.6 FEET ON MAR 4 2012. $$ GAC105-195-221-052358- /O.EXT.KFFC.FL.W.0160.000000T0000Z-130707T0400Z/ /CARG1.1.ER.130705T0244Z.130706T1200Z.130706T2200Z.UU/ 559 AM EDT FRI JUL 5 2013 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BROAD RIVER NEAR CARLTON. * FROM THIS EVENING UNTIL LATE SATURDAY NIGHT. * AT 5 AM FRIDAY THE STAGE WAS 12.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 15.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 72 BRIDGE. A SAND DREDGE OPERATION ON THE LEFT BANK NEAR THE GAGE WILL BECOME AFFECTED. A PORTION OF ROY WOOD ROAD WILL BE FLOODED WITH A FEW FEET OF WATER AND THE DIRT PARKING LOT OF THE BROAD RIVER OUTPOST FOR CANOES AND KAYAKS WILL BEGIN TO FLOOD. A WOODEN PIER AND PORTIONS OF THE YARD BEHIND AN ASSISTED LIVING HOME OFF OF ROY WOOD ROAD WILL BE FLOODED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 15.9 FEET ON DEC 3 2009. $$
181 WGUS82 KFFC 051417 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 AM EDT FRI JUL 5 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... BROAD RIVER NEAR CARLTON AFFECTING ELBERT...MADISON AND OGLETHORPE COUNTIES GAC105-195-221-051447- /O.CAN.KFFC.FL.W.0160.000000T0000Z-130707T0400Z/ /CARG1.N.ER.130705T0244Z.000000T0000Z.000000T0000Z.UU/ 1017 AM EDT FRI JUL 5 2013 THE FLOOD WARNING IS CANCELLED FOR THE BROAD RIVER NEAR CARLTON. * THIS TAKES AFFECT IMMEDIATELY. * AT 930 AM FRIDAY THE STAGE WAS 11.6 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 4, 8:00 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 8:00 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT THU JUL 4 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS ARE PERSISTING THIS AFTERNOON...WITH BEST CONVECTIVE ACTIVITY ACROSS THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WIND ARE THE PRIMARY CONCERNS...AND WITH THE MODELED SHEAR EXPECTED THROUGH THIS EVENING...COULD NOT RULE OUT BRIEF...WEAK ROTATIONS. DO NOT ANTICIPATE SEVERE STORMS AT THIS TIME...BUT SOME STRONG STORMS CAN BE EXPECTED. MCV IN RAIN AREA IN ALABAMA...NORTH OF THE FL PANHANDLE...IS EXPECTED TO PROGRESS NORTHWARD THROUGH THIS EVENING. SHORT TERM MODELS INDICATING THIS COULD QUICKLY USHER CONVECTION ON THE EASTERN PORTION OF THE STATE NORTHWARD INTO THE EVENING HOURS...WITH DRYING CONDITIONS INTO THE OVERNIGHT HOURS. UNCERTAINTY IS STILL MODERATE TO HIGH ON HOW ACTIVITY WILL EVOLVE THROUGH TONIGHT...SO IT IS IMPORTANT TO STAY INFORMED ON CHANGING CONDITIONS. NEW WPC AND MODEL QPF GUIDANCE INDICATING THAT ADDITIONAL RAINFALL AMOUNTS OF 1-3 INCHES ARE POSSIBLE ACROSS THE STATE THIS AFTERNOON THROUGH FRIDAY EVENING. HIGHER RAINFALL AMOUNTS CAN BE EXPECTED IN LOCATIONS WHERE STORMS TRAIN OVER THE SAME AREA. GIVEN THE SATURATED SOILS AND THE AMOUNT OF RAINFALL STILL ANTICIPATED...HAVE OPTED TO CONTINUE THE FLASH FLOOD WATCH THROUGH 00Z SATURDAY. RIVERS AND CREEKS IN THE AREA REMAIN HIGH AND THE FLOOD RISK IS STILL HIGH. REMEMBER TO AVOID DRIVING THROUGH FLOODED ROADWAYS OR AROUND BARRICADES. THE ADDITIONAL RAINFALL AMOUNTS WILL PREVENT AREA RIVERS AND CREEKS FROM RECEDING AND WILL KEEP WATER LEVELS HIGH. HAVE CONTINUED WITH CATEGORICAL POPS FOR A LARGE PORTION OF THE AREA THROUGH THIS EVENING...WITH GOOD CHANCE TO LIKELY POPS PERSISTING INTO THE EVENING HOURS. UPDATES WILL BE MADE AS NECESSARY FOR LATE AFTERNOON AND EVENING ACTIVITY AS CONVECTION CONTINUES AND MCV MOVES INTO THE AREA. HAVE CONTINUED WITH MENTION OF HEAVY RAIN WITH SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY ACROSS EASTERN GEORGIA...THROUGH THIS EVENING. AFTER A LULL IN ACTIVITY EXPECTED TONIGHT...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL AGAIN BY FRIDAY AFTERNOON AS SWATCH OF MOISTURE REMAINS ENTRENCHED ACROSS THE REGION. WITH STRONG BERMUDA RIDGE DOMINATING THE REGION JUST OFF THE EAST COAST...MODELS INDICATING SOME SMALL AMOUNT OF A WESTWARD PROGRESSION IN THE MOISTURE AXIS...BUT DO NOT EXPECT NORTHERN AND WESTERN GEORGIA TO ESCAPE ANOTHER DAY OF HEAVIER PRECIP. SOUTHERLY FLOW COULD PRODUCE SOME GUSTY WINDS TONIGHT...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA...BUT AT THIS TIME EXPECT WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA. FOR TEMPERATURES...HAVE TAKEN A BLEND OF MODEL GUIDANCE. 31 .LONG TERM /SATURDAY THROUGH THURSDAY/... 12Z MODEL RUNS SHOW SOME INFLUENCE FROM THE WESTERN ATLANTIC UPPER- LEVEL RIDGE BY THE BEGINNING OF NEXT WEEK...HOWEVER UNTIL THEN AMPLE MOISTURE AND DIVERGENT UPPER FLOW TO THE EAST OF THE MIDDLE U.S. TROUGH WILL KEEP THE REGION VERY WET OVER THE WEEKEND. CURRENT EXTENDED FORECAST GRIDS HANDLE THIS WELL AND MINIMAL CHANGES MADE AT THIS TIME. SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 /PREV LONG TERM DISCUSSION/ VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER PATTERN THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER TROUGH IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY THU NIGHT AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID ATLANTIC COAST. THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY FLOW THROUGH THE WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME OF RICH MONSOONAL LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST IN THE SHORT TERM THEN SPREADING WEST ACROSS THE REST OF THE REGION THROUGH THE BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT GA RIGHT UNDER THIS PLUME THU THROUGH SAT. THE MODELS ARE SHOWING PW VALUES INCREASING TO NEAR 2 INCHES BY 00Z THU AND STAYING THERE THROUGH 00Z TUE OF NEXT WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL SHOWING 2 TO 4 INCH TOTALS ACROSS THE STATE WITH ISOLATED HIGHER AMOUNTS. BOTH THE GFS AND ECMWF SHOW THE AXIS OF THIS PLUME SHIFTING WEST OF THE STATE BY SUNDAY MORNING...BUT GA STILL STAYS IN MOIST FLOW. BOTH THE GFS AND ECMWF HAVE BEEN ADVERTISING THIS WEATHER PATTERN FOR ABOUT 5 DAY NOW SO CONFIDENCE IN THIS OCCURRING IS VERY HIGH. DEESE && .AVIATION... 00Z UPDATE... CURRENTLY A MIXTURE OF CLOUDS LEVELS...RANGING FROM VFR DOWN TO IFR...PARTICULARLY TO THE SOUTH...WHICH SHOULD REPLACE THE VFR WITH A VARIATION OF MVFR AND IFR. BREAKS ARE PUSHING UP FROM THE SOUTH AS THE PCPN LIFTS NORTH AND EAST. THERE SHOULD BE A PERIOD OF IMPROVED CONDITIONS...BUT AS THE PCPN RETURNS...THE EXPECTATION IS FOR CIGS TO BE MORE IN THE IFR RANGE FROM AROUND 06Z THROUGH DAYBREAK. SEA BREEZE HOLDING CONVECTION IN EASTERN SECTIONS OF CWA...AND MORE STRATIFORM OVER WESTERN SECTIONS. HENCE...DIFFICULT TO SAY WHAT LEVEL OF CIGS. VSBYS SHOULD REMAIN MAINLY VFR...WITH SOME MVFR VSBYS DURING THE PERIOD...06Z-12Z. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 37 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 83 69 85 / 80 80 60 40 ATLANTA 69 81 69 82 / 80 90 60 50 BLAIRSVILLE 66 76 65 79 / 90 80 70 60 CARTERSVILLE 70 81 69 82 / 90 80 60 60 COLUMBUS 70 83 71 86 / 60 80 60 60 GAINESVILLE 68 79 68 81 / 90 80 70 40 MACON 71 86 70 88 / 60 80 50 40 ROME 70 81 70 82 / 90 80 70 60 PEACHTREE CITY 70 81 69 84 / 80 90 60 50 VIDALIA 73 89 72 90 / 50 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, Jul 4, 8:16 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EDT THU JUL 4 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 816 PM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE GREATEST RISK EXISTS IN EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD AS YESTERDAY OR TODAY...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 4, 5:57 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD WRIGHTSVILLE 32.73N 82.72W
07/04/2013 JOHNSON GA EMERGENCY MNGR
SEVERAL ROADS WASHED OUT IN AND AROUND THE CITY. A COUPLE
HOMES ALSO HAVE WATER IN THEM
&&
30Special weather statement, Jul 4, 6:27 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUL 4 2013
GAZ012>014-019>022-042300-
627 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN
PICKENS...BARTOW...CHEROKEE...DAWSON...FLOYD...FORSYTH AND GORDON
COUNTIES UNTIL 700 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN SHOWERS EXTENDING FROM SHANNON TO 6 MILES SOUTHWEST OF
BROOKWOOD...MOVING NORTHEAST AT 40 MPH.
BESIDES HEAVY DOWNPOURS...WIND GUSTS OF 35 MPH ARE LIKELY AS THESE
STORMS MOVE ACROSS
PICKENS...BARTOW...CHEROKEE...DAWSON...FLOYD...FORSYTH AND GORDON
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WOODSTOCK...LEBANON...KELLOGG CREEK...HOBGOOD
PARK...LITTLE RIVER LANDING...BRIDGEMILL...EMERSON...GEORGE
WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN STATE
PARK...CARTERSVILLE...KINGSTON...CASSVILLE...SHANNON...ARMUCHEE AND
OAK GROVE.
&&
LAT...LON 3462 8503 3462 8493 3464 8491 3461 8486
3462 8476 3457 8465 3455 8465 3455 8459
3430 8397 3406 8416 3411 8426 3419 8426
3417 8435 3413 8436 3411 8442 3407 8442
3408 8464 3429 8528
TIME...MOT...LOC 2227Z 208DEG 34KT 3437 8510 3418 8455
3404 8421
30Special weather statement, Jul 4, 7:16 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU JUL 4 2013
GAZ002>005-012-050000-
716 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAIN IN
WHITFIELD...WALKER...MURRAY...CATOOSA AND GORDON COUNTIES UNTIL 800
PM EDT...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RESACA...MOVING NORTH AT 35 MPH.
STRONG GUSTY WINDS IN ADDITION TO RAINFALL AMOUNTS BETWEEN 0.50 AND
1.50 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND GORDON
COUNTIES...INCLUDING AREAS AROUND
AUDUBON...NICKELSVILLE...RESACA...SUGAR VALLEY...TILTON...NORTH
GEORGIA SPEEDWAY...VILLANOW...MILL CREEK...DALTON...ROCKY
FACE...DAWNVILLE...WOOD STATION...SUMAC...TUNNEL HILL AND
BEAVERDALE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3499 8477 3453 8482 3450 8505 3456 8507
3457 8506 3459 8508 3498 8524
TIME...MOT...LOC 2315Z 178DEG 29KT 3462 8493
30The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:52 AM EDT | River Flood Warning | FFC | Washington | 19 hr |
| Jul 5, 2:51 PM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more | 3 days |
| Jul 5, 4:09 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 51 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 44 min |
| Jul 5, 5:27 PM EDT | Special Weather Statement | FFC | Bibb | 48 min |
| Jul 5, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson, Oconee, Walton | 27 min |
| Jul 5, 5:44 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| Jul 5, 6:15 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 45 min |
| Jul 5, 7:25 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Meriwether | 35 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.